Alert archive / New York / Wind Advisories in 2010

Wind Advisory 14, NWS New York, NY

November 16, 20109 counties in New York; Hudson County, Passaic County, New Jersey; 4 counties in Connecticut

NWS New York, NY issued this wind advisory at Nov 16, 2010, 3:38 PM EST for 9 counties in New York; Hudson County, Passaic County, New Jersey; 4 counties in Connecticut. It took effect at Nov 17, 2010, 10:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2010, 3:38 PM EST (20:38 UTC)
In effect from
Nov 17, 2010, 10:00 AM EST
Expired
Nov 17, 2010, 9:46 PM EST
In force
12 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Passaic County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 66 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2010-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2010-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
584 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

169 
WWUS71 KOKX 162038
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
338 PM EST TUE NOV 16 2010

...STRONG WINDS EXPECTED TOMORROW AFTERNOON AND EVENING...

CTZ005>012-NJZ002>006-011-NYZ067>081-170500-
/O.NEW.KOKX.WI.Y.0014.101117T1500Z-101118T0600Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
338 PM EST TUE NOV 16 2010

...WIND ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 1 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO 1 AM EST
THURSDAY. 

* LOCATIONS...THE ENTIRE TRI-STATE AREA.

* WINDS...WESTERLY WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 50 MPH.
 
* IMPACTS... SCATTERED TREE AND LIMB DAMAGE ALONG WITH SCATTERED
  POWER OUTAGES ARE POSSIBLE.

* TIMING...DEVELOPING WEDNESDAY AFTERNOON AND CONTINUING THROUGH
  WEDNESDAY EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
6 follow-up statements
081 
WWUS71 KOKX 170106 AAA
NPWOKX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
806 PM EST TUE NOV 16 2010

...STRONG WINDS EXPECTED TOMORROW AFTERNOON AND EVENING...

CTZ005>012-NJZ002>006-011-NYZ067>081-171000-
/O.CON.KOKX.WI.Y.0014.101117T1500Z-101118T0600Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
806 PM EST TUE NOV 16 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO 1 AM
EST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO 1 AM
EST THURSDAY. 

* LOCATIONS...NORTHEAST NEW JERSEY...THE LOWER HUDSON VALLEY...NEW
  YORK CITY...LONG ISLAND...AND SOUTHERN CONNECTICUT.

* WINDS...WESTERLY WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...DEVELOPING WEDNESDAY AFTERNOON AND CONTINUING THROUGH 
  WEDNESDAY EVENING.

* IMPACTS... SCATTERED TREE AND LIMB DAMAGE ALONG WITH SCATTERED
  POWER OUTAGES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
857 
WWUS71 KOKX 170805
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
305 AM EST WED NOV 17 2010

...STRONG WINDS EXPECTED THIS AFTERNOON AND EVENING...

CTZ005>012-NJZ002>006-011-NYZ067>081-171600-
/O.CON.KOKX.WI.Y.0014.101117T1500Z-101118T0600Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
305 AM EST WED NOV 17 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
1 AM EST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM
EST THURSDAY. 

* LOCATIONS...NORTHEAST NEW JERSEY...THE LOWER HUDSON VALLEY... 
  NEW YORK CITY...LONG ISLAND...AND SOUTHERN CONNECTICUT. 

* WINDS...WESTERLY WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...DEVELOPING THIS AFTERNOON AND CONTINUING THROUGH
  THIS EVENING.

* IMPACTS...SCATTERED TREE AND LIMB DAMAGE ALONG WITH SCATTERED
  POWER OUTAGES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

MPS
013 
WWUS71 KOKX 171537
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1037 AM EST WED NOV 17 2010

...STRONG WINDS EXPECTED THIS AFTERNOON AND EVENING...

CTZ005>012-NJZ002>006-011-NYZ067>081-172345-
/O.CON.KOKX.WI.Y.0014.000000T0000Z-101118T0600Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1037 AM EST WED NOV 17 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY. 

* LOCATIONS...NORTHEAST NEW JERSEY...SOUTHEAST NEW YORK AND
  SOUTHERN CONNECTICUT.

* WINDS...WESTERLY WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...DEVELOPING THIS AFTERNOON AND CONTINUING THROUGH THIS 
  EVENING. 

* IMPACTS...SCATTERED TREE AND LIMB DAMAGE ALONG WITH SCATTERED 
  POWER OUTAGES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KCS
047 
WWUS71 KOKX 172029
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
329 PM EST WED NOV 17 2010

...STRONG WINDS CONTINUING LATE THIS AFTERNOON AND EVENING...

CTZ005>012-NJZ002>006-011-NYZ067>081-180430-
/O.CON.KOKX.WI.Y.0014.000000T0000Z-101118T0600Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
329 PM EST WED NOV 17 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY. 

* LOCATIONS...NORTHEAST NEW JERSEY...SOUTHEAST NEW YORK AND 
  SOUTHERN CONNECTICUT. 

* WINDS...WESTERLY WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...CONTINUING LATE THIS AFTERNOON AND THROUGH THIS
  EVENING.

* IMPACTS...SCATTERED TREE AND LIMB DAMAGE ALONG WITH SCATTERED 
  POWER OUTAGES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
760 
WWUS71 KOKX 180107
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
807 PM EST WED NOV 17 2010

...GUSTY WINDS CONTINUE THIS EVENING...

CTZ005>012-NJZ002>006-011-NYZ067>081-180600-
/O.CON.KOKX.WI.Y.0014.000000T0000Z-101118T0600Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
807 PM EST WED NOV 17 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY. 

* LOCATIONS...NORTHEAST NEW JERSEY...SOUTHEAST NEW YORK AND
  SOUTHERN CONNECTICUT. THE BEST CHANCE OF ADVISORY LEVEL GUSTS
  FOR THE REMAINDER OF THIS EVENING IS OVER COASTAL AREAS AND IN
  HIGHER ELEVATIONS.

* WINDS...WESTERLY WINDS OF 10 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...CONTINUING THROUGH THIS EVENING.

* IMPACTS...SCATTERED TREE AND LIMB DAMAGE ALONG WITH SCATTERED  
POWER OUTAGES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

MALOIT
924 
WWUS71 KOKX 180246
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
946 PM EST WED NOV 17 2010



CTZ005>012-NJZ002>006-011-NYZ067>081-180400-
/O.CAN.KOKX.WI.Y.0014.000000T0000Z-101118T0600Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
946 PM EST WED NOV 17 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND
ADVISORY. 

WIND GUSTS ARE EXPECTED TO REMAIN BELOW 46 MPH FOR THE REMAINDER
OF THE EVENING...THEREFORE HAVE CANCELLED THE WIND ADVISORY.

$$

MALOIT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Nov 16, 1:16 PM EST, 2 hours 22 minutes earlier.

Area forecast discussion, Nov 16, 1:16 PM EST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
116 PM EST TUE NOV 16 2010

.SYNOPSIS...
LOW PRESSURE WILL MOVE NORTHEAST THROUGH THE TENNESSEE AND OHIO
VALLEYS TODAY...AND THEN ALONG THE ST. LAWRENCE RIVER VALLEY ON
WEDNESDAY. ITS LEADING WARM FRONT APPROACHES US TONIGHT...WITH A
TRAILING COLD FRONT CROSSING THE AREA WEDNESDAY AFTERNOON. HIGH
PRESSURE THEN BUILDS INTO THE REGION WEDNESDAY NIGHT INTO THE
WEEKEND WITH ONLY A WEAK TROUGH OF LOW PRESSURE PASSING BY ON
THURSDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
RADAR LATE THIS MORNING INDICATES SCATTERED AREAS OF LIGHT RAIN
OVER THE WESTERN CWA AND PORTIONS OF NJ AND EASTERN PA ASSOCIATED
WITH ISENTROPIC LIFT INTERACTING WITH LOW LEVEL MOISTURE. BUMPED
POPS UP SLIGHTLY TODAY...BUT ANY RAIN IS EXPECTED TO CONTINUE TO
BE LIGHT. RAINFALL THEN BECOMES LIKELY LATE IN THE DAY ACROSS THE
WESTERN ZONES AS STRENGTHENING LOW PRESSURE MOVES NORTHEAST INTO
THE OHIO VALLEY. TEMPERATURES HAVE BEEN ON TRACK TODAY...SO NO
ADJUSTMENT MADE TO AFTERNOON HIGHS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
RAIN SPREADS ACROSS THE CWA FROM THE WEST TONIGHT AS LOW PRESSURE
HEADS TOWARDS WESTERN NY STATE AND A WARM FRONT MOVES IN FROM THE
SOUTH. FORECAST CAPE AND MID-LEVEL LAPSE RATES SUGGEST ENOUGH
ELEVATED INSTABILITY TO WARRANT A MENTION OF AT LEAST AN ISOLATED
THUNDERSTORM DURING THE OVERNIGHT HOURS. WITH A LOW LEVEL JET OF
AROUND 60KT MOVING THROUGH DURING THIS TIME...THERE IS THE
POSSIBILITY THAT HEAVIER CONVECTIVE DOWNPOURS CAN BRING DOWN STRONG
WIND GUSTS. BECAUSE OF THE CONVECTIVE/ISOLATED NATURE OF THE
POTENTIAL GUSTS...NO WIND ADVISORIES ARE PLANNED IN ASSOCIATION WITH
THIS LOW LEVEL JET.

A PREFRONTAL TROUGH MOVING THROUGH THE CWA WEDNESDAY MORNING WILL
BRING THE END TO STEADIER RAINFALL. A TRAILING COLD FRONT THEN MOVES
THROUGH IN THE AFTERNOON. WITH A DEEP W TO WSW FLOW...EXPECTING A
DRY AFTERNOON WITH A PARTLY TO MOSTLY SUNNY SKY. WILL STILL HAVE TO
CONSIDER THE POTENTIAL FOR THE NEED FOR A WIND ADVISORY BY LATE IN
THE AFTERNOON INTO WEDNESDAY EVENING BASED ON FORECAST WINDS OF
AROUND 50 KT AT THE TOP OF THE MIXED LAYER. BEING THAT THIS WOULD BE
AN ISSUE BEGINNING LATE IN THE 3RD PERIOD...WILL HOLD OFF ON A WIND
ADVISORY FOR NOW.

WINDS SLOWLY DIMINISH WEDNESDAY NIGHT INTO THURSDAY MORNING WITH
HIGH PRESSURE BUILDING IN. PARTLY CLOUDY CONDITIONS DURING THIS TIME
WITH NEAR NORMAL TEMPERATURES. AN H5 TROUGH AXIS ALONG WITH A
SURFACE TROUGH MAY TRIGGER AN ISOLATED SPRINKLE THURSDAY
NIGHT...OTHERWISE DRY WEATHER CONTINUES. A NAM/MAV MOS BLEND LOOKED
GOOD FOR TEMPERATURES THROUGH THE SHORT TERM.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
HIGH PRESSURE BUILDS TO THE S OF THE AREA FRIDAY AND SATURDAY AS AN
ALBERTA CLIPPER TRAVERSES SOUTHERN CANADA IN THE ZONAL FLOW. STRONG
CANADIAN HIGH PRES BUILDS IN FROM THE N ON SUN AND MOVES E ON SUN
NIGHT/MON. DIFFERENCES BETWEEN MEDIUM RANGE MODELS BEGIN WITH THE
NEXT UPPER TROUGH/CUTOFF LOW MOVING INLAND FROM THE PAC NW THIS
WEEKEND AND EARLY NEXT WEEK. THE EC IS MORE AMPLIFIED AND HENCE
SLOWER WITH ITS PROGRESSION ACROSS THE COUNTRY. THE SFC REFLECTION
IS ALSO MUCH STRONGER AS IT LIFTS THROUGH THE WESTERN GREAT LAKES.
HAVE SIDED MORE WITH THE EC SOLN...ALSO PREFERRED BY HPC...ALTHOUGH
HAVE DAMPENED IT A BIT. THIS SOLN INDICATES A STALLED FRONTAL
BOUNDARY ACROSS THE AREA EARLY NEXT WEEK...WITH THE POTENTIAL FOR
LIGHT RAIN OR DRIZZLE SUN NIGHT AND MON. AGAIN NO MORE THAN SCHC TO
LOW CHC POPS ARE WARRANTED AT THIS TIME AND IT COULD END UP BEING
DRY IF THE DYNAMICS ARE FURTHER TO THE N.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
LOW PRESSURE AND WARM FRONT WILL APPROACH FROM THE SOUTH TODAY.

GENERALLY MVFR CIGS ACROSS MOST OF THE TERMINALS. SOME MINOR
IMPROVEMENTS POSSIBLE LATE THIS AFTERNOON...BUT SHOULD BE SHORT
LIVED WITH DETERIORATING CONDS THIS EVENING AS A WARM FRONT
APPROACHES FROM THE SOUTH.

SE WINDS THIS AFTERNOON...BECOMING A BIT MORE EASTERLY AHEAD OF WARM
FRONT...THEN SHIFTING S/SE AND INCREASING OVERNIGHT AHEAD OF COLD
FRONT.

6-8 HR PERIOD OF IFR/LIFR CONDS TONIGHT IN MODERATE RAIN AND
BREEZY S/SE WINDS AHEAD OF COLD FRONT. LLWS LIKELY OVERNIGHT WITH
50 KT S FLOW. ISOLATED ELEVATED THUNDER NOT OUT OF THE
QUESTION...BUT NOT HIGH ENOUGH CONFIDENCE TO PUT EXPLICITLY IN THE
TAFS.

COLD FRONTAL PASSAGE EARLY WED MORNING...WITH CONDS IMPROVING TO
VFR. STRONG GUSTY W WINDS DEVELOPING WED AFTERNOON...20 TO 30 KT
WITH GUSTS 45 KT LIKELY...HIGHEST NYC/NJ TERMINALS.

     ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: UNSCHEDULED AMENDMENTS POSSIBLE FOR TIMING OF
RETURN OF IFR/LIFR CIGS AND WINDSHIFTS.

KJFK FCSTER COMMENTS: UNSCHEDULED AMENDMENTS POSSIBLE FOR TIMING OF
RETURN OF IFR/LIFR CIGS AND WINDSHIFTS.

KLGA FCSTER COMMENTS: UNSCHEDULED AMENDMENTS POSSIBLE FOR TIMING OF
RETURN OF IFR/LIFR CIGS AND WINDSHIFTS.

KTEB FCSTER COMMENTS: UNSCHEDULED AMENDMENTS POSSIBLE FOR TIMING OF
RETURN OF IFR/LIFR CIGS AND WINDSHIFTS.

KHPN FCSTER COMMENTS: UNSCHEDULED AMENDMENTS POSSIBLE FOR TIMING OF
RETURN OF IFR/LIFR CIGS AND WINDSHIFTS.

KISP FCSTER COMMENTS: UNSCHEDULED AMENDMENTS POSSIBLE FOR TIMING OF
RETURN OF IFR/LIFR CIGS AND WINDSHIFTS.

OUTLOOK FOR 18Z WEDNESDAY THROUGH SUN...
WED AFT/WED NIGHT...VFR. GUSTY W WINDS 25-30 KT WITH GUSTS OF 45
KT LIKELY IN THE AFTERNOON/EVENING.
THU AFT/THU NIGHT...ISOLD/SCT SHRA ACTIVITY WITH BRIEF MVFR CONDS.
FRI-SAT...VFR. GUSTY NW/SW FLOW DURING THE DAYTIME HOURS.

&&

.MARINE...
LIGHT EASTERLY WINDS THIS MORNING WILL TURN SE AND INCREASE TO 5-10
KT BY MIDDAY. ON THE OCEAN WATERS...SE SWELLS WILL KEEP SEAS UP AT
3-5 FT...SO SMALL CRAFT ADVISORY WILL CONTINUE ON THE OCEAN WATERS.

LOW PRES OVER THE GULF COAST WILL INTENSIFY AS IT MOVES INTO THE OH
VALLEY LATER TODAY AND PASS WEST OF THE WATERS TONIGHT. WINDS WILL
RAMP UP TO SCA LEVELS ON ALL WATERS EARLY WED MORNING...THEN TO
GALES BY MIDDAY. WILL HOIST A GALE WATCH FOR ALL WATERS FOR WED AND
WED NIGHT...ALTHOUGH GALES SHOULD BE OVER ON MOST WATERS BY MIDNIGHT
OR SO WED NIGHT. ONCE GALES COME DOWN...SCA CONDITIONS ARE EXPECTED
THROUGH FRI BEFORE A BRIEF PERIOD OF TRANQUIL CONDITIONS DEVELOPS
AHEAD OF ANOTHER COLD FRONT THAT WILL IMPACT THE WATERS ON SAT.
CONDITIONS RETURN TO SCA SAT THROUGH SAT NIGHT...THEN TRANQUIL
CONDITIONS RETURN FOR SUN.

&&

.HYDROLOGY...
EXPECTING A RANGE OF MOSTLY 3/4 TO 1 INCH OF RAINFALL THROUGH
WEDNESDAY WITH THE BULK OF THE RAINFALL OCCURRING TONIGHT. ISOLATED
CONVECTION/THUNDERSTORMS MAY BRING LOCALLY UP TO AN INCH AND A HALF
OF RAINFALL...ALONG WITH BRIEF HEAVY DOWNPOURS. ANY ADVERSE IMPACTS
WOULD MOST LIKELY BE MINOR NUISANCE FLOODING OF URBAN...LOW LYING
AND POOR DRAINAGE AREAS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WATCH FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT
     FOR ANZ330-335-338-340-345-350-353-355.
     SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 6 AM EST
     WEDNESDAY FOR ANZ330-340.
     SMALL CRAFT ADVISORY UNTIL 6 AM EST WEDNESDAY FOR ANZ350-353-
     355.

&&

SYNOPSIS...JC
NEAR TERM...KCS
SHORT TERM...JC
LONG TERM...24
AVIATION...NV
MARINE...MPS
HYDROLOGY...JC
Hazardous weather outlook, Nov 16, 3:58 AM EST, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
358 AM EST TUE NOV 16 2010

CTZ005>012-NJZ002>006-011-NYZ067>081-171100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
358 AM EST TUE NOV 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-355-171100-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
358 AM EST TUE NOV 16 2010

...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-171100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
358 AM EST TUE NOV 16 2010

...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 3:31 AM ESTGale WatchOKX12 hr
Nov 16, 3:50 PM ESTGale WarningOKX36 hr

Nearby

Wind Advisories in New York, 2010Wind Advisories in Connecticut, 2010Wind Advisories in New Jersey, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.